if I can take Lithium and he also recommended ECT and when I said no he brought up TMS for 6 weeks. My questions are what is Lithium like and is it worth it and does anybody have experience with ECT or TMS. He said I was a very complicated case, does that mean he thinks something but isn't telling me?
ECT and Lithium. I changed Pdoc's and my new Dr upped my Lamictal to 200mgs and ordered labs to see?
- 17 Jan 2017 by pete amora
- 27 January 2017
- lamictal, depression, bipolar disorder, lithium, borderline personality disorder, cyclothymic disorder, electroconvulsive therapy
I think what you doctor was talking about is the complexity of your disorders and how to best treat them.
There is a risk of having permanent cognitive damage with ECT. I would have said no too. TMS I have heard has worked for some people. But from what I read you have to go back for treatment every once in a while. I know that Lithium works for many people. Your doctor would have to monitor you levels with a blood test. As with all meds there can be side effects and risks. You are the only one that can determine what risks you are willing to take.
I hope it all works out for you.
Pete, I agree with Janie as far as the TMS I SEEN SOMETHING on the TV also that they have just made some real good breakthrus with that. And as far as the Lithium most people have very good luck with it and it can help stabilize, Ideas in you head or the ups and downs used a lot for Bipolar for a while the doctor well need to do the blood test to get you on the right dose. But depending on the person it could be as much as 450mg to 1600mg so the doctor is just making sure that you don't get too much this is a very old drug it has been out for a long time and is used lots without any problems. Also, the real medication Lithium is a type of salt but not the type that well hurt you if you're on a special diet for salt. But the only way you are going to find out how all this is going to do for you is get started with it.
I really don't think this doctor meant anything negative about your condition other than it could take some time to get you leveled out and where you feel at your best. When you first start the Lithium mostly it's like feeling tired maybe a bit of stomach upset but most the time the side effects do go away and this is one of the safer medications for your condition. and I think your doctor is doing a very careful job of working with you and your medication. Hope you continue to work with the doctor and get yourself where you feel better. This is a very commona condition and many people take this medication only. good luck to you
Hi Pete. I think he is trying to find the best medication for you. My doc told me I was a very hard case. He finally put me on 200mg Lamictal twice a day before he got it right. Now I am good now. I wouldn't worry to much about it best they have to tell you if something is wrong. Good luck.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Dec 2010 • 5 answers
Posted 19 Dec 2014 • 4 answers
Posted 7 May 2015 • 1 answer
Posted 15 Aug 2016 • 4 answers
Posted 9 Aug 2017 • 1 answer